Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Pumpkin

Roaccutane scarring

Recommended Posts

I'm now on my third course of Roaccutane and I can truly say that it probably was one of the worst mistakes!

It cleared my skin dramatically when I had severe acne in my teens however now being in my late twenties with mild acne I was once again (stupidly!) prescribed Roaccutane. I've developed one very large red bump on my chin which seems like a cyst (I never had cystic acne) and a pitted scar on my cheek from regretfully picking at an existing spot. (I had never scarred before even when I had severe acne).

Is there any natural treatments, such as aloe vera, that I can put into the existing scar in my cheek to improve it?

My skin is so fragile that every bump seems a thousand worse than before, and I'm only on 20mg a day and been on it for a month and a half.

I understand that I have to wait up to a year after taking Roaccutane for any scar treatment but what are the options for treatments in the UK, such as N-Lite or Smoothbeam, and can anyone give me hope that any of them will work?

I feel so down that I can't even leave the house....

Share this post


Link to post
Share on other sites

Hey Pumpkin

Sorry to hear you are feeling so down.

There is very little you can do while taking Roaccutane ... when you finish, you could do NLite from day one but I have had several and it did nothing for my acne scarring. You can try aloe vera but it's not that effective IMO.

Please consider going off Roaccutane, it's so damaging.

Take a look at these threads:

http://acne.org/messageboard/viewtopic.php...616862795f38226

http://acne.org/messageboard/viewtopic.php?t=17245

Share this post


Link to post
Share on other sites

IF there was a prize for the person who did the worst on healing on roaccutane I reckon I'd win. My spots became more inflamed and didn't heal at all until I finished the drug. Thats right. 3 months of the same spots not even cysts. I didn't get any new spots during this time.

The worst was to come. Every single spot healed into deep atrophic scars. 5 years on and I've got used to it. ish. from zero scarring three months previous to face meltdown. Gutted. Really gutted.

Healing has returned to normal now. In fact its very good now.

The scars though become irrelevant compare to when my long term side effects give me the most grief. They kicked in 3 months after I finished accutane. Pumpkin heed the warning, don't take another roaccuane pill. Going to www.accutaneaction.com for 1/2 an hour should persuade you.

Pumpkin, the more you take the greater the chance of long term sides. I know a couple of people at the forum who were fine with the first course of the tane. Years later a second course is taken and its too much. They start getting the side effects. Then the horror of them not going away when they finish. Its been 5 years since my roaccutane (at one point I was on 80 mg) and I still suffer now. The accumulative build up could do something similar. I have heard of similaer, even on 20mg.

I was never told of the long term risks. You have a chance.

Rupert.

Share this post


Link to post
Share on other sites

Thanks so much for the support!

Rupert, I checked out the accutane action website and I honestly didn't realise how many people had suffered from taking this drug. It was a miracle cure for me the first two times however maybe a third time was too much for my body to take! I also can't believe that my derm prescribed them to me again without even bothering to do liver tests or blood tests or even checking that I had a history of depression in the past. How long did it take for your skin to revert back to normal and heal well?

I'm now terrified of stopping the drug as I think all my spots will return but I'm also terrified of continuing because of the scarring.

I am now unfortunately also back on anti-depressants, after having suicidal thoughts and feeling really down about my skin...Maybe the roaccutane distorts one's perception of themselves.

Thanks Maya for the links to the liver cleanse programme. I really want to start as soon as possible but can I do it while I'm still on Roaccutane or do I have to wait a few months after I've finished (not long now)?

Share this post


Link to post
Share on other sites

The worst was to come. Every single spot healed into deep atrophic scars. 5 years on and I've got used to it. ish. from zero scarring three months previous to face meltdown. Gutted. Really gutted.

Healing has returned to normal now. In fact its very good now.

Rupert.

Share this post


Link to post
Share on other sites

maya,

thanks for your post and thank you for replying to my private message the other day. I will be putting a post in soon with a numer of questions reagrding Dr Chu. I've been chaotic over the last few days - got made redundant.

Share this post


Link to post
Share on other sites

Pumpkin,

I notice in your post you said you suffer from depression and suicide thoughts and yet you still consider taking another roaccutane pill?

This is just daft. Roche will soon be in the dock as I believe I read there are now over 1000 cases of roaccutane depression about to go to court in US. The thing to realise here is that if it was just for the period of the course nobody would care less about the depression. the tane makes for big permanent changes in the brain for some people. talk to Paty at accutaneaction.com. Shes a peson not a statistic, shes suffered from it now for 15 years!! As well as a host of other tane effects. only a strong cocktail of antidepressants keep her body & soul together.

roaccutane depression is not going to get better by going to the cinema with friends or winning the lottery. Your serotonin levels in your brain could be permanently affected by taking it.

I'm no anti - accutane nut. Everyone has the right to make a choice. it pains me though to read your story. Put them down the toilet and seek help about the dperession.

Share this post


Link to post
Share on other sites

sickskin,

what do you mean by still scarring? Do you mean the red marks (which aren't scars) are still there or do you mean that lesions you get now scar whereas they never did before?

Well,

once I got my first zit post accutane it was about 5 months after I took the last pill. Pre accutane a zit of mine would take say a week ten days to heal. A big zit post tane would be here and gone in 2 days. Just as my healing was dead slow whilst on the drug, afterwards it was stupidly quick.

At first I though this was cool. if I got a cold it would be over in a few days, cut on arm would be like a couple of days. I felt like wolverine from xmen.

However I shouldn't have been so foolish. There can be a paradox with roaccutane. Too little vitaminA and you get night blindness. Take roaccutane ( a vitaminA derivative) and you get night blindness. So it was with me and healing. Slow whilst on, mega quick once off.

This is not healthy and I don't know the long term implications for my health but I fear the worst.

So sick skin, I've had no scarring post accutane. Those three months I was on, I got a load.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×